Korean Circ J.  1989 Dec;19(4):716-725. 10.4070/kcj.1989.19.4.716.

Clinical Study on Torsades de Pointes

Abstract

Torsades de pointes is characterized by paroxysms of ventricular tachycardia at rates typically greater than 200 beats/min in which QRS morphology shows alternating polarity in an undulating pattern so that the complexes appear to be twisting about the beseline;this arrhythmia is virtually always associated with prolongation of the QT interval. Its importance lies not in its unusual structure but in the potentially fatal outcome if conventional treatment is administred. Torsades de pointes was diagnosed in 4 patients;the first with hypokalemia, the second with congenital QT prolongation syndrome, the third with amiodarone, the fourth with organophosphorous and hypokalemia. Treatment of these patients consisted of potassium supply, isoproterenol, lidocaine, phenobarbital, tenormin, phenytoin, cardioversion, atropine. Three patients improved successfully, but one patient died, as a direct result of the ensuing ventricular fibrillation and cardiac arrest on one hour after admission.

Keyword

Torsades de pointes; Long Q-T interval; Ventricular tachycardia

MeSH Terms

Amiodarone
Arrhythmias, Cardiac
Atenolol
Atropine
Electric Countershock
Fatal Outcome
Heart Arrest
Humans
Hypokalemia
Isoproterenol
Lidocaine
Phenobarbital
Phenytoin
Potassium
Tachycardia, Ventricular
Torsades de Pointes*
Ventricular Fibrillation
Amiodarone
Atenolol
Atropine
Isoproterenol
Lidocaine
Phenobarbital
Phenytoin
Potassium
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr